Aa
Aa
A
A
A
Close
369861 tn?1306275686

Heart Disease

I'm a newbie here on the heart disease site and not very sure what is going on.

This all started with my getting  sick and going to the ER thinking that I am having a heart attack.  It turned out that my potassium was very low and my glucose level was low.  

Prior to this ER episode,  my potassium level was hovering around 3.3 for about 4 months.  At the ER it  was 2.6!
I had been on HCT 25 mgand Diovan Hct 320/25 mg for about 2-3 years.  My primary doctor took me off the HCT.

I had an appointment with my endocrinologist prior to this.  I advise the dr what took place with the ER and my primary.  The endo doctor then took me off the Diovan HCT and started me on Diovan so that i could take a renin and aldesterone tests.

Does the potassium have anything to do with the thyroid and why did the endo take me off all diuretics to take the two tests.  

With not being on the diuretics, my body was retaining fluid rapidly that I started to look like the pillsbury dough girl. Now,I have gained about 8 pounds since my doctor took me off all diuretics. Went back to my primary due to the swelling and was told that I may have possible congestive heart failure.  He then sent me to a cardiologist.  The cardiologist wanted me to do a nuclear stress test ASAP. Not sure of a dx per the cardio.

I have asked but no one will tell me that I can go back on the diuretics so that this fluid can go away.  I am miserable.
Everything hurts to the touch.  If I walk from my home to the mailbox, I start wheezing and coughing.  One night I though I was drowning in my sleep.

Today I went for my nuclear stress test and they gave me no answers, just told me to wait for the cardio.  I ask one tech what I was being tested for and she said cardiovascular disease.  Now I'm really lost.

Thank you in advance and would greatly appreciate your responses.

Terri



3 Responses
Sort by: Helpful Oldest Newest
369861 tn?1306275686
bump
Helpful - 0
390388 tn?1279636213
Terri Hi.  Normally they will have you stop taking any heart medicine or diuretics the day of your stress test because they want to see what your heart can handle without it.  Did they do an echocardiogram too.  This would have been done before and after the treadmill part?

After the test is done you are normally able to go back to taking your medicine.

Is your BP and HR ok now?  I would personally get on the horn and let them know what is going on concerning the swelling and find out why they want you off of it still?  If you press your finger or thumb on your hand or legs and your print stays like silly puddy then that is edema.  Though you probably know that.  If you take heart meds and diuretics normally and stop them all at once though it can be very bad for you.  Take care.  Amy

Hopefully someone else can chime in better for you than I.  Best of wishes.
Helpful - 0
390388 tn?1279636213
I'm *guessing* they took you off because of the low potassium and sugar levels though after re reading it.  

Like I said there is alot of others on here that can answer better than I can.  Take care.
Helpful - 0
Have an Answer?

You are reading content posted in the Heart Disease Community

Top Heart Disease Answerers
159619 tn?1538180937
Salt Lake City, UT
11548417 tn?1506080564
Netherlands
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is a low-fat diet really that heart healthy after all? James D. Nicolantonio, PharmD, urges us to reconsider decades-long dietary guidelines.
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Fish oil, folic acid, vitamin C. Find out if these supplements are heart-healthy or overhyped.
Learn what happens before, during and after a heart attack occurs.
What are the pros and cons of taking fish oil for heart health? Find out in this article from Missouri Medicine.
How to lower your heart attack risk.